MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032400
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-04629.It was reported that stent dislodgement and catheter removal difficulties occurred.The target lesion was located in the right coronary artery.A 4.00mm x 20mm emerge¿ balloon catheter was advanced to dilate the lesion but would not hold pressure.The device was removed and inflated outside the patient¿s body and it was noted that there was a hole in the shaft of the catheter causing contrast leakage.The physician used a new balloon catheter.A 4.00 x 32 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced to treat the lesion.While trying to deploy the stent, the stent became dislodged from the balloon and would not pull back into the guide catheter or the introducer sheath.Eventually, the guide catheter, the balloon catheter and the stent were pulled back to groin level where it won¿t still come out.The physician then used a snare from the left femoral artery (lfa) to remove the devices.The procedure was completed with a different device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr., evaluated by mfr: the synergy ii us mr 4.00 x 32mm stent delivery system was returned for analysis.The stent was returned separate from the sds.The stent was severely damaged and stretched.The manufacturing data for this device was reviewed (and there were no issues to note.The maximum crimped stent profile was measured and is within specification.The balloon cones were reviewed and no issues were noted.It appeared that the balloon had not been subjected to any significant pressure.There were crimp markings evident on the entire length of the balloon wall indicating overall crimp contact between the balloon and the stent at the time of manufacture.A visual and tactile examination of the hypotube found multiple kinks.An examination of the shaft polymer extrusion revealed no issues.There was no sign of damage or strain to the bi-component bond.The tip was visually examined and no issues were found.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6540953
Report Number2134265-2017-04530
Device Sequence Number16331154
Product Code NIQ
UDI-Device Identifier08714729840374
UDI-Public(01)08714729840374(17)20170628(10)19442101
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Model NumberH7493926032400
Device Catalogue Number39260-3240
Device Lot Number19442101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;